Q. Creatinine level is 5. 7 with small kidneys. Is it possible to get normal kidney function?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Dec 07, 2019

Hello doctor,

My aunt's creatinine level is 5.7 and her kidney size of 8*3.4 cm (right and left). Currently she, is under treatment. Looking forward to know if it can be brought to normal kidney functioning? What time does it take to become normal? Her BP is 150/95 mmHg. She is under medication for TB.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

To help you better I need further details. Since how long is she suffering from this? How are her blood pressure and blood sugar? How is her urine output? Where is she located?

Revert with the asked details for better help.


Was this answer helpful?

 | 

Thank you doctor,

I have sent the reports. She is suffering from the last three years.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hello,

Welcome back to icliniq.com.

I have evaluated all the reports. (attachment removed to protect patient identity).

My questions were regarding the current status, current blood pressure, medications, urine output (which is a marker of severity of kidney disease). Let us come to the treatment part. First of all, we do not know that her creatinine was raised even before she was started on anti-tubercular drugs or it raised later. Rifampicin can cause these. Treatment would be strict control of her blood pressure that has to be around 120/80 mmHg. Maintaining her urine output, if required diuretics can be used. Modifying anti-tubercular drugs may help. Avoid pain killers, no fruits and juices.

In her treatment NefroSave (Acetyl cystine and Pyridoxamine dihydrochloride) twice daily can be added. If she had kidney dysfunction prior to the start of ATT (anti-tubercular drugs), it would be difficult to reverse it, but however, it can be controlled. If it happened as a side effect of ATT, it might get reversed.

I hope this helps.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the chance of transmitting TB to partner after completion of medicine?

Query: Hello doctor, I am having pulmonary TB and this is the third month since taking medicine. I had blood in sputum few times and sputum test showed negative but based on CT scan, the doctor suspected pulmonary TB. I was recommended medicine for six months. I am feeling better after taking medicine and...  Read Full »

When TB treatment was given, my daughter developed hepatitis. Why?

Query: Hi doctor, My daughter, who was a medical college student, was suffering from high fever and the doctor ordered an x-ray and it turned out to be a pleural effusion. Cytology was negative, so was the PCR for TB, the fluid was straw colored lymphocytes rich 90% with some neutrophil and mesothelial cel...  Read Full »

Can I take any medicine to lose weight fast?

Query: Hello doctor,I am 37 years old. I have gained a lot of weight of late and my weight is 101 kg at 5 feet and 7 inches. I got all the tests done and I have a fatty liver and am pre-diabetic. Can I take Metformin for weight loss and diabetes? Can it help me in reducing the fatty liver? Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.